Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 13, 2021, 2:35 PM EDT for Clarendon County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 2:35 PM EDT (18:35 UTC)
- Expired
- Jul 13, 2021, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 56 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
418
WWUS82 KCAE 131835
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
235 PM EDT Tue Jul 13 2021
SCZ028-031-037-038-137-131915-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-Richland SC-
Sumter SC-
235 PM EDT Tue Jul 13 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Southeastern Orangeburg...southeastern Calhoun...western Clarendon...
southeastern Richland and southwestern Sumter Counties Until 315 PM
EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 233 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Elloree to 6
miles southeast of Santee State Park, moving north at 25 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Also, a storm spotter reported a funnel cloud near Santee.
Some locations in the path of these storms include...
Sumter, Manning, South Sumter, St. Matthews, Summerton, Eastover,
Elloree, Alcolu, Santee State Park, Millwood, Poinsett State Park,
Santee, Pinewood, Paxville, Cane Savannah, Poplar Creek Landing,
Rimini, Fort Motte, Stumphole Landing and Brogdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 95 between mile markers 98 and 128.
LAT...LON 3404 8075 3382 8014 3340 8032 3360 8077
TIME...MOT...LOC 1833Z 190DEG 20KT 3358 8061 3350 8039
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:22 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 13, 2:22 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 222 PM EDT Tue Jul 13 2021 .SYNOPSIS... The Bermuda High will ridge into the forecast area through the weekend providing a typical summertime pattern. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. && .NEAR TERM /THROUGH TONIGHT/... Satellite and radar imagery show showers and thunderstorms moving into the eastern Midlands from the coast and expect coverage to increase into the central Midlands and CSRA over the next couple of hours. Early this evening coverage will begin begin decreasing in the eastern Midlands as the air mass stabilizes while convection should be moving into the western Midlands. With sunset an inversion will begin developing with coverage diminishing. However with DCAPE values ranging from around 600 J/Kg in the CSRA and 800 J/Kg over the northern Midlands there will be potential for downbursts and resulting outflow intersections to generate new cells into the late evening and early overnight hours. Expect convection to end by midnight with some stratus and patchy fog developing toward daybreak similar to this morning. High temperatures remain on track for the upper 80s to low 90s with tonights lows in the upper 60s to low 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Typical summer weather expected. Upper high offshore will build west into our region as the Midwest/Miss Valley upper trough shifts NE. This, along with precipitable water (PW) values near climatological normals, is expected to provide a seasonally normal chance of mainly diurnal convection, with near normal temps. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Continued typical summer weather Fri into the weekend. Model ensemble means remain in good agreement in indicating upper high to remain over the region Fri/Sat. The ridge is expected to begin weakening Sun into early next week as an upper trough develops and digs into the E CONUS. This will bring down a front by early next week with increased moisture. NBM guidance indicating mainly chance POPs through Sun, then increasing to likely Mon/Tue with the front, which appears reasonable. Near normals temps through Sunday, then some decrease in max temps Mon/Tue with the greater convective coverage and cloud cover. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Afternoon and evening restrictions in convection with potential for early morning restrictions in stratus/fog. Showers and thunderstorms continue moving toward the terminals from the coast. Expect restrictions at all sites this afternoon into this evening with convection currently moving into OGB. With some dry air aloft potential for wind gusts with thunderstorms will be greater than the past couple days. Convection will diminish with sunset with all convection ending by 06z. Next concern is potential for early morning stratus/fog and with expected afternoon rain have included MVFR cigs at all sites with potential for LIFR if debris cloudiness clears out early. Stratus will mix out shortly after sunrise with all sites returning to VFR by 14z. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in diurnally driven showers and thunderstorms and early morning stratus/fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 13, 3:41 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 341 AM EDT Tue Jul 13 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-140745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 341 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 2:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
235 PM EDT Tue Jul 13 2021
SCZ028-031-037-038-137-131915-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-Richland SC-
Sumter SC-
235 PM EDT Tue Jul 13 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Southeastern Orangeburg...southeastern Calhoun...western Clarendon...
southeastern Richland and southwestern Sumter Counties Until 315 PM
EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 233 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Elloree to 6
miles southeast of Santee State Park, moving north at 25 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Also, a storm spotter reported a funnel cloud near Santee.
Some locations in the path of these storms include...
Sumter, Manning, South Sumter, St. Matthews, Summerton, Eastover,
Elloree, Alcolu, Santee State Park, Millwood, Poinsett State Park,
Santee, Pinewood, Paxville, Cane Savannah, Poplar Creek Landing,
Rimini, Fort Motte, Stumphole Landing and Brogdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 95 between mile markers 98 and 128.
LAT...LON 3404 8075 3382 8014 3340 8032 3360 8077
TIME...MOT...LOC 1833Z 190DEG 20KT 3358 8061 3350 8039The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:45 PM EDT | Special Weather Statement | CAE | Lexington, Saluda | 45 min |
| Jul 12, 9:14 PM EDT | Special Weather Statement | CAE | Fairfield | 46 min |
| Jul 13, 5:33 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 117 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.